should Hypoglycaemia be treated? |
you experience any of the above symptoms then you must check your blood glucose
levels straight away. If you cannot, treat the symptoms anyway. It is better to
be safe. The goal is to get your blood glucose back to a safe level in a hurry.
take 15 grams of fast acting glucose such as:
3 to 6 dextrose tablets
· A sweet soft drink (not diet) or juice
· 3 teaspoons of table glucose dissolved in water
After 15 minutes test your blood glucose again
If your blood glucose has not increased then take another dose of glucose as described
Test your blood glucose again in 15 minutes.
If your next meal is more then an hour away eat a snack like a sandwich or some
also important that you make your friends and family aware of the symptoms to
look out for, and how they can be of help if you suffer from a hypo.
low blood glucose may cause you to become unconscious. This will mean you will
need help to raise your blood glucose. You must not be given anything by mouth
if unconscious. If possible you should be put in the recovery position. In such
a situation you will need a glucagon injection, perhaps by a trained friend or
only raises your blood glucose for a short time - you must eat something as soon
as you are able to swallow.
Glucagon does not help, call the emergency services.
must I remember?
carry some form of sugar with you (and in your car)
carry/wear some form of diabetes identification such as an identity bracelet or
necklace in case you become disorientated where people don't know you.
your friends, relatives and colleagues you have diabetes and how to help with
about the causes of your hypo - check your blood glucose levels
Next >> Diabetic
Was this article useful to you? Let us know by clicking
here and typing your answer.
about Diabetes|What is Diabetes|Symptoms
of Diabetes|Diabetic myths|Screening
for Diabetes|Types of Diabetes|Managing
Type 1 Diabetes|Managing Type 2 Diabetes|Monitoring|Hyperglycaemia|Hypoglycaemia|
with Diabetes|Further Information|Shop|